Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    New to Lupus
    avatar
    duncanv posted:
    Hi everyone I am 27 and i was diagnosed with Lupus Nephritis in december of last year, it has been very difficult for me, I lost 40 pounds and then my doctors started me on 60mg of steroids along with immune-suppressant drugs and othe drugs, but I have gotten a little better since i was diagnosed back in december but now i have started to have really difficultly sleeping and really bad facial swelling in the morning is there anything, I havent told my doctors yet... ( honestly Im on so many medications i am afraid that my doctors solution will be to put me on another drug, i was already prescribed ambian for sleep, but i dont take it because i dont want it to make me dependent. if anyone knows of anyone solutions to help with the sleeplessness or the facial swelling please let me know, also any general words of advice would be great.
    Reply
     
    avatar
    lupylisa44 responded:

    The sleeplessness and swelling are most likely from the steroids you are taking.have you noticed any weight gain? That is another side effect of prednisone.

    http://www.webmd.com/drugs/mono-9383-PREDNISONE - ORAL.aspx?drugid=6007&drugname=prednisone Oral&pagenumber=6
    With love, with patience and with faith, we'll make our way.
     
    avatar
    mariajohnson responded:
    Steroids usually causes swelling on face and weight gain. So even if you are taking steroids you should have some physical activity, exercise daily or go for a walk. I am sure this would help.
     
    avatar
    duncanv replied to lupylisa44's response:
    yes i went from 139 to 165 in the last month, i am on 60 mg of steroids my doctor said he would put me on a lower dosage once he can get my symptoms under control . Thanks for your reply
     
    avatar
    duncanv replied to mariajohnson's response:
    Thanks for the advice.


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Vitamin DExpert
    Lupus patients are rightfully told to avoid the sun since it can flare the disease. But guess what... by doing so you are setting yourself ... More
    Was this Helpful?
    94 of 124 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.